Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 5, NWS Medford, OR

January 11, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Jan 11, 2006, 11:47 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 12, 2006, 12:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2006, 11:47 AM PST (19:47 UTC)
In effect from
Jan 12, 2006, 12:00 PM PST
Expired
Jan 12, 2006, 11:56 PM PST
In force
12 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 111947
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1147 AM PST WED JAN 11 2006

ORZ021-022-120400-
/O.UPG.KMFR.HW.A.0001.060112T2000Z-060113T1200Z/
/O.NEW.KMFR.HW.W.0005.060112T2000Z-060113T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1147 AM PST WED JAN 11 2006

...HIGH WIND WARNING IN EFFECT FROM 12 PM THURSDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 12 PM THURSDAY TO 4 AM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

ANOTHER STRONG FRONT IS EXPECTED TO REACH THE COAST THURSDAY
AFTERNOON AND MOVE SLOWLY INLAND THROUGH THURSDAY NIGHT. WINDS
STRENGTHEN IN ADVANCE OF THE FRONT. SOUTHWEST WINDS WILL INCREASE 
TO 30 TO 40 MPH WITH GUSTS TO 60 MPH THURSDAY AFTERNOON. STRONG
WINDS WILL CONTINUE THURSDAY NIGHT DIMINISHING EARLY FRIDAY
MORNING AS THE COLD FRONT MOVES INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MO
5 follow-up statements
000 
WWUS76 KMFR 120350
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
750 PM PST WED JAN 11 2006

ORZ021-022-121200-
/O.CON.KMFR.HW.W.0005.060112T2000Z-060113T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
750 PM PST WED JAN 11 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM THURSDAY TO
4 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM THURSDAY TO 4 AM
PST FRIDAY. 

ANOTHER STRONG FRONT IS EXPECTED TO REACH THE COAST THURSDAY
AFTERNOON AND MOVE SLOWLY INLAND THROUGH THURSDAY NIGHT. WINDS
STRENGTHEN IN ADVANCE OF THE FRONT. SOUTHWEST WINDS WILL INCREASE
TO 30 TO 40 MPH WITH GUSTS TO 60 MPH THURSDAY AFTERNOON. STRONG
WINDS WILL CONTINUE THURSDAY NIGHT DIMINISHING EARLY FRIDAY
MORNING AS THE COLD FRONT MOVES INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KMFR 121202
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
402 AM PST THU JAN 12 2006

ORZ021-022-122015-
/O.CON.KMFR.HW.W.0005.060112T2000Z-060113T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
402 AM PST THU JAN 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM
PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST
FRIDAY FOR THE SOUTHERN OREGON COAST. 

A WARM FRONT WILL REACH THE COAST TODAY FOLLOWED BY A COLD FRONT TONIGHT.
WINDS WILL STRENGTHEN THIS AFTERNOON AND REMAIN STRONG TONIGHT WITH
SOUTHWEST WINDS OF 25 TO 40 MPH AND GUSTS TO 60 MPH. WINDS WILL
DIMINISH BEHIND THE COLD FRONT EARLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-122015-
/O.NEW.KMFR.WI.Y.0003.060113T0400Z-060113T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
402 AM PST THU JAN 12 2006

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST
FRIDAY FOR THE SHASTA VALLEY IN CENTRAL SISKIYOU COUNTY. 

IT WILL BECOME WINDY IN THE SHASTA VALLEY THIS AFTERNOON WITH
SOUTH WINDS OF 15 TO 30 MPH...STRONGEST NEAR WEED. WINDS WILL INCREASE
THIS EVENING AND REMAIN GUSTY THROUGH FRIDAY AFTERNOON WITH SOUTH
WINDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DW
000 
WWUS76 KMFR 121951
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1151 AM PST THU JAN 12 2006

ORZ021-022-130400-
/O.CON.KMFR.HW.W.0005.060112T2000Z-060113T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1151 AM PST THU JAN 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE COAST UNTIL 4 AM PST
FRIDAY.

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 40 MPH WITH
OCCASIONAL GUSTS TO 60 MPH THROUGH TONIGHT. THE STRONGEST WINDS
ARE EXPECTED AT THE HEADLANDS AND BEACHES. WINDS WILL DIMINISH
BEHIND THE COLD FRONT FRIDAY MORNING.



$$

CAZ081-130400-
/O.CON.KMFR.WI.Y.0003.060113T0400Z-060113T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1151 AM PST THU JAN 12 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM
PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE SHASTA VALLEY FROM 8 PM
THIS EVENING TO 3 PM PST FRIDAY.

SOUTHERLY WINDS IN THE SHASTA VALLEY WILL INCREASE THIS EVENING
AND REMAIN GUSTY THROUGH FRIDAY AFTERNOON WITH SOUTH WINDS OF 25
TO 35 MPH AND GUSTS TO 50 MPH EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
RH
000 
WWUS76 KMFR 130333
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
733 PM PST THU JAN 12 2006

ORZ021-022-131145-
/O.CON.KMFR.HW.W.0005.000000T0000Z-060113T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
733 PM PST THU JAN 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

SOUTHERLY WINDS WILL INCREASE THIS EVENING TO 25 TO 40 MPH WITH
OCCASIONAL GUSTS TO 60 MPH THROUGH TONIGHT. THE STRONGEST WINDS
ARE EXPECTED AT THE HEADLANDS AND BEACHES. WINDS WILL DIMINISH
BEHIND THE COLD FRONT FRIDAY MORNING.

$$

CAZ081-131145-
/O.CON.KMFR.WI.Y.0003.060113T0400Z-060113T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
733 PM PST THU JAN 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY. 

SOUTHERLY WINDS IN THE SHASTA VALLEY WILL INCREASE THIS EVENING
AND REMAIN GUSTY THROUGH FRIDAY AFTERNOON WITH SOUTH WINDS OF
25 TO 35 MPH AND GUSTS TO 50 MPH EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 130756
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1156 PM PST THU JAN 12 2006


ORZ021-022-130900-
/O.CAN.KMFR.HW.W.0005.000000T0000Z-060113T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1156 PM PST THU JAN 12 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING FOR THE SOUTHERN OREGON COAST. THE APPROACHING COLD
FRONT IS SLOWING DOWN AND WEAKENING OVER THE OFFSHORE
WATERS...RESULTING IN DECREASING WINDS ALONG THE COAST. WINDS WILL
CONTINUE TO DECREASE THROUGH THE MORNING HOURS.

$$

CAZ081-130900-
/O.CAN.KMFR.WI.Y.0003.000000T0000Z-060113T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1156 PM PST THU JAN 12 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY FOR THE SOUTHERN SHASTA VALLEY. WINDS ASSOCIATED WITH AN
APPROACHING COLD FRONT ARE DECREASING AS THE FRONT WEAKENS. WINDS
WILL SLOWLY ABATE THROUGH THE MORNING HOURS. 

$$

BERTEAU

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 11, 8:50 AM PST, 2 hours 57 minutes earlier.

Area forecast discussion, Jan 11, 8:50 AM PST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST WED JAN 11 2006

.DISCUSSION...
THE COLD POOL OF AIR BEHIND THE FRONT ALONG WITH A WEAK SHORT
WAVE ARE BRINGING ISOLATED THUNDERSTORMS TO THE COAST BUT
MOST OF THEM WILL BE NORTH OF OUR AREA TODAY. THERE IS A BREAK
IN THE RAIN THIS MORNING AND SKIES HAVE PARTLY CLEARED. LIGHT
SHOWERS WILL DEVELOP OVER SOUTHWEST OREGON BY THE AFTERNOON
THOUGH DUE TO THE INSTABILITY AND A LITTLE HEATING.

TONIGHT STRONG WARMING ALOFT OCCURS AS THE WARM FRONT APPROACHES.
THE CIRRUS SHIELD ASSOCIATED WITH THE WARM FRONT WILL THICKEN
WITH SKIES OVERCAST ACROSS OUR AREA BEFORE MIDNIGHT.

EARLY THURSDAY MORNING RAINS WILL START AT THE COAST. NEITHER
THE GFS OR ETA SHOW QPF COMPARABLE TO TUESDAYS RAINFALL. THOSE
MODELS AND THE ECMWF INDICATE A SPLITTING SYSTEM WITH A LOW
FORMING AT THE BOTTOM OF THE TROUGH THAT MOVES INTO CENTRAL OR
SOUTHERN CALIFORNIA. SO FURTHER FLOODING IS NOT EXPECTED.

WINDS INCREASE AT THE COAST THURSDAY MORNING BUT APPEAR SOMEWHAT
MARGINAL FOR A HIGH WIND EVENT FOR SUSTAINED WINDS BUT GUST CRITERIA
COULD BE MET. THE EVENT WILL BE BRIEF DUE TO THE SPLITTING OF THE
SYSTEM. THE SHASTA VALLEY WILL BECOME WINDY FRIDAY WITH 70 KNOT
700MB WIND FROM THE SOUTH BUT THE SURFACE PRESSURE GRADIENT IS
WEAK...4MB OR LESS BETWEEN MFR AND RDD. ALSO MOST OF THE
PRECIPITATION FOLLOWS THE DEVELOPING LOW INTO CENTRAL CALIFORNIA AT
THAT TIME.

SNOW LEVELS WILL BE AROUND 5000 FEET BUT LOWER TO 3000 FEET AS
PRECIPITATION TAPERS OFF SATURDAY MORNING WHEN THE UPPER TROUGH
AXIS REACHES THE COAST.

A FEW LIGHT SHOWERS ARE EXPECTED SATURDAY AND SATURDAY NIGHT.
SUNDAY LOOKS MOSTLY DRY AS THE RIDGE REBUILDS AHEAD OF THE NEXT
WARM FRONT MONDAY FOLLOWED BY A COLD FRONT TUESDAY TAPERING TO
SHOWERS ON WEDNESDAY.

&&

.AVIATION...NUMEROUS LIGHT SHOWERS WITH AREAS OF MOUNTAINS OBSCURED
AND OCCASIONAL MVFR CONDITIONS IN THE COLD POOL BEHIND THE FRONT.

&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR WINDS THROUGH 10 AM FLORENCE TO CAPE
      BLANCO 0-60 NM.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
      FLORENCE TO CA BORDER 0-60 NM.
     HIGH WIND WATCH THURSDAY AFTERNOON AND NIGHT COAST ZONES
      21 AND 22.
     FLOOD WARNING FOR PORTIONS OF SOUTHWEST OREGON. SEE
      PDXFLSMFR FOR DETAILS.

CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
      OR BORDER TO PT ST GEORGE 0-60 NM.

&&

MO
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Jan 11, 5:34 AM PST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
0600 PST WED JAN 11 2006

ORZ021-022-121430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
600 PST WED JAN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

FLOOD WARNING FOR THE COQUILLE THROUGH TONIGHT. SEE PDXFLSMFR FOR
DETAILS.

FLOOD WARNING THROUGH THIS MORNING FOR THE ROGUE RIVER AT AGNESS...

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

BUNKER

In the hours before

Local storm report, Jan 11, 5:48 AM PST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
548 AM PST WED JAN 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 AM     HEAVY RAIN       4 NE GOLD BEACH         42.45N 124.37W
01/11/2006  2.45 INCH        CURRY              OR   TRAINED SPOTTER

            24 HR PRECIPITATION FROM 5AM YESTERDAY TO 5AM TODAY...

&&

HESS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 4:12 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas7 hr
Jan 11, 4:00 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas8 hr

Nearby

High Wind Warnings in Oregon, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.